Missouri, 2007Damaging Winds and Lightning Strike in Missouri, July 19, 2007
July 19, 2007 · NWS LSX · 5 events in 3 counties and zones
Isolated severe thunderstorms caused wind damage across Northern Franklin and Jefferson counties. A lighting strike in Columbia caused a fire at a business.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $165,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms caused wind damage across Northern Franklin and Jefferson counties. A lighting strike in Columbia caused a fire at a business.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 19, 1:47 PM CST, 13 minutes earlier.
Area forecast discussion, Jul 19, 1:47 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT THU JUL 19 2007
.DISCUSSION...
SHORT TERM FCST PBLM CONTS TO BE PRECIP AND POSSIBILITY OF SVR WX.
AIRMASS HAS DESTABILIZED THIS AFTN ALLOWING FOR MOD INSTABILITY
ACROSS MUCH OF THE CWA. CONVECTIVE DEBRIS HAS LIMITED SOLAR
INSOLATION IN THE NRN THIRD OF THE CWA. MDLS HAVE DROPPED K INDICES
FOR TDY. HOWEVER...GIVEN SHEAR VECTOR TRAINING CELLS MAY BE PSBL
ALLOWING FOR LOCALLY HVY RA.
THE CDFNT WL CONTINUE TO PUSH SWD THIS AFTN...TAKING THE CHCS OF
PRECIP WITH IT. MOST OF THE PRECIP SHUD BE OUT OF THE AREA BY LATE
TMW MRNG. HAVE SLGT CHCS FOR SRN AND SWRN PORTIONS OF THE CWA TO
ACCOUNT FOR POSSIBLE POST FNTL PRECIP EARLY TMW MRNG.
TEMPS TMW SHUD BE 7 TO 8 DEGREES BLW AVG TMW WITH MAX TEMPS IN THE
LWR 80S. TEMPS WL REMAIN NEAR AVG FOR REMAINDER OF FCST PD. DWPTS
ARE EXPECTED TO BE RELATIVELY LOW FOR THIS TIME OF YEAR. DWPTS SHUD
START TO RISE ON WED AS THE GULF BEGINS TO OPEN UP.
LITTLE HAS CHNGD IN THE EXTD FCST SINCE YTD. MUCH OF EXTD LOOKS TO
BE SLGTY BLW AVG FOR THIS TIME OF YEAR. WARM UP WL BEGIN ON WED WITH
AVG MAX TEMPS. FCST REMAINS DRY ATTM. HOWEVER...GFS HAS SUBSTANTIAL
MSTR RTN ON THURS WITH LITTLE OR NO CAP IN PLACE. IF THIS
VERIFIES...ISO AFTN TSRA WL BE PSBL FOR AREAS S OF I70. DUE TO
CONSIDERABLE DIFFS BETWEEN GFS AND ECMWF...INTRODUCED ONLY SILENT
SLGT CHCS THURS INTO FRI.
TILLY
&&
.AVIATION...
FOR THE 18Z TAFS...
WEAK COLD FRONT IS DIPPING DOWN INTO NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS. SOME SHOWERS AND THUNDERSTORMS ALONG AND EITHER
SIDE OF THE FRONT ARE PRODUCING LIGHT TO MODERATE RAINFALL AND
SOME CIGS IN BELOW VFR...IN THE 2000-3000FT RANGE MOSTLY. EXPECT
STRONGER THUNDERSTORMS TO DEVELOP IN THE WARM AIR AHEAD OF THE
FRONT. COULD SEE WIND GUSTS AROUND 50KTS IN THE STRONGEST STORMS
AS WELL AS SMALL HAIL. AFTER THE FRONT GOES THROUGH THE AREA THIS
EVENING EXPECT SURFACE FLOW TO TURN TO THE EAST-NORTHEAST. COULD
SEE SOME PATCHES OF MARGINAL OR EVEN IFR CLOUDS/FOG HANGING AROUND
DURING THE EARLY MORNING HOURS ON FRIDAY...ESPECIALLY OVER
SOUTHEAST MISSOURI AROUND KFAM WHICH WILL BE CLOSER TO THE FRONT
AND ANY LINGERING PRECIP.
CARNEY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jul 19, 5:00 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
600 AM CDT THU JUL 19 2007
ILZ058>060-064-065-069-070-074-095>101-MOZ018-019-026-027-034>036-
042-051-052-060-061-063-064-201100-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-
JERSEY IL-MADISON IL-ST. CLAIR IL-KNOX-LEWIS-SHELBY-MARION-MONROE-
RALLS-PIKE-AUDRAIN-MONTGOMERY-LINCOLN-WARREN-ST. CHARLES-
ST. LOUIS-ST. LOUIS CITY-
600 AM CDT THU JUL 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL
MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS
EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE HUMID AND
UNSTABLE ATMOSPHERE TODAY AND TONIGHT AS A COLD FRONT MOVES
SOUTHWARD THROUGH THE AREA. A FEW STORMS MAY PRODUCE DAMAGING
WINDS AND LARGE HAIL...AS WELL AS LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
ILZ079-102-MOZ041-047>050-059-062-065-072>075-084-085-099-201100-
RANDOLPH IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE-CALLAWAY-
GASCONADE-FRANKLIN-JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS-
STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
600 AM CDT THU JUL 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS
EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE HUMID AND
UNSTABLE ATMOSPHERE TODAY AND TONIGHT AS A COLD FRONT MOVES
SOUTHWARD THROUGH THE AREA. A FEW STORMS MAY PRODUCE DAMAGING
WINDS AND LARGE HAIL...AS WELL AS LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
GKS
Lightning, Boone
- When
- July 19, 2:00 PM CST
- Where
- Boone County, Columbia
- Property damage
- $150,000
- Reported by
- Newspaper
- Coordinates
- 38.950, -92.330
A lighting strike around 3:00 pm CDT caused a fire at the Creative Photo Photography Studio at 2201 Old Highway 63. Five employees and a dog were able to escape unharmed. The fire is believed to have started in the attic. Damage was estimated at $150,000.
Thunderstorm Wind, Franklin
- When
- July 19, 3:31 PM CST
- Where
- Franklin County, Washington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.550, -91.000
Local law enforcement reported several large tree limbs down on the south side of town.
Thunderstorm Wind, Franklin
- When
- July 19, 3:40 PM CST
- Where
- Franklin County, Labadie
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 38.530, -90.850
Local law enforcement reported several large tree limbs blocking roads in the Labadie area. A couple of power lines were also downed.
Thunderstorm Wind, Franklin
- When
- July 19, 4:00 PM CST
- Where
- Franklin County, Pacific
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 38.480, -90.730
Local emergency management reported some trees and power lines down in Pacific. About half the town lost power for 4 - 5 hours.
Thunderstorm Wind, Jefferson
- When
- July 19, 4:10 PM CST
- Where
- Jefferson County, 3 mi E of Murphy
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.480, -90.445
Local law enforcement reported several large tree limbs down along Highway 141.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, July 19, 20071 injured · $208,000 · 52 kt wind · 8 events
- Flash Flood and Damaging Winds in Ohio, July 19, 2007$178,000 · 50 kt wind · 7 events
- Flash Flood and Dust Storm in Arizona, July 19, 2007$127,000 · 1.5 in hail · 14 events
- Flash Flooding and Hail in Wyoming, July 19, 2007$112,000 · 1.75 in hail · 10 events
- Damaging Winds in Virginia, July 19, 2007$40,000 · 50 kt wind · 31 events
- Hail and Damaging Winds in Virginia, July 19, 2007$85,000 · 1 in hail · 15 events
- Damaging Winds in Michigan, July 19, 2007$53,000 · 65 kt wind · 15 events
- Lightning Strike in Arkansas, July 19, 2007$80,000 · 1 event
- Flash Flood in New Mexico, July 19, 2007$70,000 · 1 event
- Dust Storm and Damaging Wind in Arizona, July 19, 2007$50,000 · 56 kt wind · 2 events
- Damaging Winds in Arizona, July 19, 2007$50,000 · 56 kt wind · 2 events
- Damaging Winds and Rip Current in Michigan, July 19, 2007$45,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46991, 46969, 46966, 46973, 46961.